Alert archive / Arizona / Flash Flood Warnings in 2025

Flash Flood Warning 43, NWS Las Vegas, NV

August 23, 2025Mohave County, Arizona

NWS Las Vegas, NV issued this flash flood warning at Aug 23, 2025, 3:23 PM MST for Mohave County, Arizona. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 23, 2025, 3:23 PM MST (22:23 UTC)
Expired
Aug 23, 2025, 6:30 PM MST
In force
3 hr
Issued by
NWS Las Vegas, NV
Area
Storm-based polygon
Damage threat
Considerable
Flood severity
None

County Mohave County, AZ

The radar

The Las Vegas radar (KESX), 107 km from the middle of the area, began a volume at 22:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 10.4 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Flgstf/Belemont, AZ at 12:00Z on 2025-08-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 68 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Flgstf/Belemont, AZ at 12:00Z on 2025-08-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 24 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
68 J/kg
Mixed-layer CIN
-149 J/kg
Mixed-layer LCL
1867 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
24 m²/s²
0-3 km storm-relative helicity
9 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

689 
WGUS55 KVEF 232223
FFWVEF
AZC015-240130-
/O.NEW.KVEF.FF.W.0043.250823T2223Z-250824T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Las Vegas NV
323 PM PDT Sat Aug 23 2025

The National Weather Service in Las Vegas has issued a

* Flash Flood Warning for...
  Central Mohave County in northwestern Arizona...

* Until 630 PM MST.

* At 323 PM MST, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Flash flooding is ongoing or 
  expected to begin shortly.

  HAZARD...Life-threatening flash flooding. Thunderstorms
           producing flash flooding.

  SOURCE...Radar.

  IMPACT...Life-threatening flash flooding of low-water
           crossings, creeks, normally dry washes and roads.

* Some locations that will experience flash flooding include...
  Kingman, Dw Ranch Road, Hualapai Mountain Park, Wild Cow 
  Campground, Blake Ranch Road, New Kingman-Butler and Hualapai Peak.

This includes Interstate 40 in Arizona between mile markers 53 and 
67.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3506 11404 3518 11406 3529 11406 3533 11403
      3531 11382 3524 11378 3520 11378 3515 11378
      3507 11378 3502 11384 3501 11392

FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

AN
2 follow-up statements
870 
WGUS75 KVEF 232352
FFSVEF

Flash Flood Statement
National Weather Service Las Vegas NV
452 PM PDT Sat Aug 23 2025

AZC015-240130-
/O.CON.KVEF.FF.W.0043.000000T0000Z-250824T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Mohave AZ-
452 PM MST Sat Aug 23 2025

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 630 PM MST THIS 
EVENING FOR CENTRAL MOHAVE COUNTY...

At 452 PM MST, Doppler radar indicated thunderstorms producing heavy 
rain across the warned area. Up to 1.5 inches of rain have fallen. 
Flash flooding is ongoing or expected to begin shortly.

HAZARD...Life-threatening flash flooding. Thunderstorms producing
         flash flooding.

SOURCE...Radar.

IMPACT...Life-threatening flash flooding of low-water crossings,
         creeks, normally dry washes and roads.

Some locations that will experience flash flooding include...
  Kingman, Dw Ranch Road, Hualapai Mountain Park, Wild Cow 
  Campground, Blake Ranch Road, New Kingman-Butler and Hualapai Peak.

This includes Interstate 40 in Arizona between mile markers 53 and 
67.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3506 11404 3518 11406 3529 11406 3533 11403
      3531 11382 3524 11378 3520 11378 3515 11378
      3507 11378 3502 11384 3501 11392

FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

MW
210 
WGUS75 KVEF 240122
FFSVEF

Flash Flood Statement
National Weather Service Las Vegas NV
622 PM PDT Sat Aug 23 2025

AZC015-240132-
/O.EXP.KVEF.FF.W.0043.000000T0000Z-250824T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Mohave AZ-
622 PM MST Sat Aug 23 2025

...FLASH FLOOD WARNING WILL EXPIRE AT 630 PM MST THIS EVENING FOR 
CENTRAL MOHAVE COUNTY...

The heavy rain has ended. Flooding is no longer expected to pose a 
threat. Please continue to heed remaining road closures.

&&

LAT...LON 3506 11404 3518 11406 3529 11406 3533 11403
      3531 11382 3524 11378 3520 11378 3515 11378
      3507 11378 3502 11384 3501 11392

$$

MW

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Aug 23, 1:17 PM MST, 2 hours 6 minutes earlier. Its key messages:

  • * The Extreme Heat Warnings and Heat Advisories will continue through this evening with temperatures cooling as we head into next week. * Showers and thunderstorms capable of producing strong outflow winds and flash flooding will be possible this afternoon, with the highest risk for thunderstorms and impacts in Inyo County through the Southern Great Basin. * Another round of showers and thunderstorms are possible Sunday afternoon, but low confidence in where the highest chances for precipitation and impacts will exist. * Chances for showers and thunderstorms will continue into next week before drying out the end of the work week.
Area forecast discussion, Aug 23, 1:17 PM MST, 2 hours 6 minutes before
Area Forecast Discussion
National Weather Service Las Vegas NV
117 PM PDT Sat Aug 23 2025

.KEY MESSAGES...

* The Extreme Heat Warnings and Heat Advisories will continue
  through this evening with temperatures cooling as we head into
  next week.

* Showers and thunderstorms capable of producing strong outflow
  winds and flash flooding will be possible this afternoon, with the
  highest risk for thunderstorms and impacts in Inyo County through
  the Southern Great Basin.

* Another round of showers and thunderstorms are possible Sunday
  afternoon, but low confidence in where the highest chances for
  precipitation and impacts will exist.

* Chances for showers and thunderstorms will continue into next week
  before drying out the end of the work week.

&&

.DISCUSSION...

The Extreme Heat Warnings and Heat Advisories look good to remain
in effect through later this evening as tonight's overnight low's
will be cooler than last night and Sunday will be cooler than the
past few days. Temperatures will continue to cool as we head into
next week, dropping below normal beginning Monday and Tuesday.
Once they return, these cooler than normal temperatures will
continue through the end of the week.

Through the morning hours, satellite imagery shows mostly sunny
skies through the Western Mojave Desert into Inyo and Esmeralda
counties, which has allowed for some destabilization. Showers and
thunderstorms have started to initiate. This area should be the
focus for thunderstorms and impacts this afternoon, with the highest
chances in the Sierra and Owens Valley as a weak disturbances moves
north through the mean upper level flow. Further east in Mohave
County and much of Southern Nevada, scattered showers and abundant
cloud cover persisted through the morning in response to a decaying
MCV moving into Lincoln County. With widespread clouds cover,
instability has been limited which is hindered thunderstorm
development. Much like yesterday, these clouds and ongoing activity
in Southern Nevada and Mohave County will limit afternoon
thunderstorm development. If clouds are able to clear some in this
area, showers and thunderstorms could develop late this afternoon
and evening, which some hi-res models do show. Strong outflow winds,
moderate-to-heavy rain, flash flooding, and frequent lightning will
be possible with any storms that develop this afternoon. If
thunderstorms can develop in Mohave County later today, outflow
winds from distant storms will have the potential to impact area
lakes, resulting in choppy waves and hazardous boating conditions.

After precipitation wanes tonight, chances for showers and
thunderstorms return Sunday afternoon. With no obvious synoptic
forcing, Sunday's convection will favor the terrain then rely
heavily on mesoscale features that develops from each day's overall
storm activity. The highest chances for thunderstorms Sunday will
again be in Inyo County through the Southern Great Basin where the
least amount of morning cloud cover is currently expected, however
that could change as this afternoon unfolds and lays the groundwork
for tomorrow's overall setup. PWATs of 0.75-1.50 inch will be in
place across the region which would bring a risk for heavy rain and
flash flooding (especially where training or slow moving storms
develop). In addition to heavy rain- strong gusty winds and
lightning are possible with any thunderstorms Sunday.

Storm chances continue into next week as moisture lingers across the
region. Monday should be largely like the past few days where the
highest risk for thunderstorms will depend on how the previous day
unfolded. Hazards will remain the same the first half of next week
with strong outflow winds, heavy rain, flash flooding, and frequent
lightning possible with any storms that develop. With a shortwave
potentially moving through the region Tuesday and/or Wednesday, more
widespread and/or higher impact precipitation is possible if
moisture and forcing are able to overlap. Ensembles show a variety
of solutions with the incoming shortwave and how precipitation will
develop, thus there remains a lot of uncertain with next week's
forecast. Will continue to monitor precipitation chances and
potential impacts next week. After Wednesday, models show drier air
filtering into the region as the flow turns southwest, which should
end our active pattern the second half of next week.

&&

.AVIATION...For Harry Reid...For the 18Z Forecast Package...Lots of
debris clouds continue to pass through the area this morning, which
will inhibit heating and likely delay the threat of thunderstorms
through early afternoon. Storms could still develop over the
mountains early this afternoon, but the better chances for anything
to affect the terminal should hold off until late afternoon (if it
occurs at all). The main concern with any nearby storms will be
erratic gusty winds, with a lower (but not zero) chance of brief
heavy rain and lower ceilings. A few light showers could persist
into the night. Storms are expected to develop on the mountains
again around midday Sunday. Much lower confidence in the temperature
forecast due to the cloud cover. The best chances for exceeding 100F
will come between 18Z and 04Z.

For the rest of southern Nevada, northwest Arizona and southeast
California...For the 18Z Forecast Package...Main area of convection
this morning remains over western Inyo County along the 395 corridor
and along the Sierra Crest. Storms this morning have been increasing
in coverage and it's likely that development will continue through
the afternoon. Some heavy rain, gusty outflow winds, and frequent
lightning will be a concern. Other areas of Inyo County will also
see areas of scattered thunderstorms through the afternoon. For the
remainder of the area, still seeing some debris clouds over the area
which will inhibit development for a little while, but by the
afternoon we should see areas of isolated to scattered thunderstorms
over most areas. The main threats with storms will be erratic gusty
winds, locally heavy rain, and low ceilings with terrain
obscuration. The threat of afternoon showers and thunderstorms will
continue across the region each day through at least Tuesday.
However, Tuesday and Wednesday have been consistently showing the
potential to be the most impactful days of next week in terms of
weather.

&&

.SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report
any significant weather or impacts according to standard operating
procedures.

&&

DISCUSSION...
AVIATION...Gorelow

For more forecast information...see us on our webpage:
https://weather.gov/lasvegas or follow us on Facebook and Twitter

The office that day

Everything else NWS Las Vegas, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 22, 6:31 PM MSTDust Storm WarningVEFMohave59 min
Aug 23, 3:39 PM MSTSevere Thunderstorm WarningVEFMohave51 min
Aug 23, 4:25 PM MSTAreal Flood AdvisoryVEFMohave3 hr

Nearby

Flash Flood Warnings in Arizona, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.